MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL23A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the instructions for use (ifu), non-emergent reoperation, emergency cardiac surgery, reoperation, device migration or malposition requiring intervention and device explant are listed as potential risks associated with the device and transcatheter valve replacement (tvr) procedure.The ifu cautions that long-term durability has not been established for the valve.Regular medical follow-up is advised to evaluate valve performance.Accelerated deterioration of the valve due to calcific degeneration may occur in children, adolescents, or young adults and in patients with an altered calcium metabolism.Valve recipients should be maintained on anticoagulant/antiplatelet therapy, except when contraindicated, as determined by their physician.This device has not been tested for use without anticoagulation.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.Valve reintervention may be due to valve dysfunction (e.G., severe, or clinically significant paravalvular leak, central leak, significant malposition, early/late endocarditis, thrombosis, structural valve deterioration or degeneration) and/or other reasons unrelated to the edwards devices (e.G., treatment of other patient comorbidities).During the manufacturing process, all sapien valves (all models) are 100% visually inspected for defects and 100% tested under physiological backpressure conditions prior to release for distribution.Therefore, it is highly unlikely that a manufacturing defect or device malfunction contributed to the event.In this case, despite multiple investigational attempts, it was not possible to obtain additional details regarding this event.Due to limited information, a definitive root cause was unable to be determined at this time.At the time of this report, the information available does not reasonably suggest there was a malfunction of the edwards device or that the use or miss-use of the device caused or contributed to the event.There is no allegation of deficiencies related to the identity, quality, durability, reliability, safety, labeling effectiveness, or performance of this edward device.Should additional information become available, the information will be reviewed, and the file updated accordingly.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.
 
Event or Problem Description
As reported by implant patient registry (ipr) while doing a position verification on a surgical device, the fcs noted that 1-day post-implant of a 23 mm sapien 3 ultra resilia valve in the aortic position, the 23 mm sapien 3 ultra resilia valve was explanted.The reason for explant is unknown.According to the medical records, the patient presented for planned transcatheter aortic valve replacement (tavr) for severe symptomatic aortic stenosis and mild aortic insufficiency.After the valve was deployed to nominal inflation, a tee revealed mild paravalvular leak (pvl).It was noted the valve landed high about 95/5 aortic/ventricular likely due to a little bit of watermelon seeding of the balloon and push from a very thickened left ventricular (lv) outflow tract which was noted to be somewhat unavoidable.The decision was made not to intervene on the valve as the additional foreshortening could have caused valve embolization.The patient's aortic insufficiency improved from moderate to trace/mild.The patient also developed mild first-degree atrioventricular (av) block which improved by the end of the procedure.There were no immediate complications during the case.The patient tolerated the procedure well and was ambulating without difficulty the same day.Post op day 1 tee showed trivial regurgitation with a mean gradient of 16mmhg.No information was provided regarding a valve explant.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24873040
Report Number2015691-2026-14328
Device Sequence Number9331804
Product Code NPT
UDI-Device Identifier00690103215809
UDI-Public(01)00690103215809(17)280204(11)250204
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9755RSL23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale